Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 14, 2001, 5:10 PM CDT for Upton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 14, 2001, 5:10 PM CDT (22:10 UTC)
- Expired
- May 14, 2001, 5:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 142211 SVRMAF TXC461-142245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 510 PM CDT MON MAY 14 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN UPTON COUNTY IN SOUTHWEST TEXAS * UNTIL 545 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES NORTH OF KING MOUNTAIN...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KING MOUNTAIN AND RANKIN. HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT...LON 3144 10224 3116 10223 3112 10178 3150 10178 DJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:35 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 14, 3:35 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 PM CDT MON MAY 14 2001 H5 RDG CONTINUES TO BE THE DOMINATE WEATHER FEATURE OVER THE AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED OVER THE AREA THIS AFTERNOON. SINCE THESE ARE MOSTLY DIURNAL IN NATURE EXPECT THAT THEY SHOULD DIE OFF SHORTLY AFTER SUNSET. TOMORROW SHAPING UP TO BE A WARM DAY WITH WEST WINDS RETURNING TO THE AREA FURTHER AIDING IN THE WARMUP. AT THIS TIME DO NOT FEEL THAT WE WILL HAVE A CHANCE OF PRECIP GIVEN THAT LOW LEVEL WESTERLY FLOW SHOULD PUSH LOW LEVEL MOISTURE TO THE EAST. WILL STILL PROBABLY SEE SOME TOWERING CU BY AFTERNOON GIVEN THE 700 TEMPS AND DEWPTS. HAVE ALSO INCLUDED SLIGHT CHANCE POPS IN THE MOUNTAINS TO ACCOUNT FOR THE MID LEVEL MOISTURE AND GOOD DIURNAL HEATING. ON WEDNESDAY...TEMPS WILL BE PUSHING THE CENTURY MARK AS WESTERLY DOWNSLOPE CONDITIONS PERSIST. INTO THE EXTENDED...THURSDAY SHOULD BE SLIGHTLY COOLER DUE TO THE RETURN OF SOUTHEAST TO SOUTH WINDS TO THE AREA. WEAK FRONT TRIES TO PUSH INTO THE NORTHERN AREAS FRIDAY AFTERNOON...BUT SHOULD NOT IMPACT THE WEATHER MUCH. HOWEVER HAVE MENTIONED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. MAF 62/92/64/100 2000 LSA 60/92/62/100 2000 E41 62/93/65/100 2000 6R6 63/93/65/99 2000 MRF 55/83/58/90 2200 CNM 60/93/62/101 2000 .MAF... TX...NONE. NM...NONE. MARTIN
In the hours before
Special weather statement, May 14, 2:44 PM CDT, 2 hours 26 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT MON MAY 14 2001 .SYNOPSIS... AREA WEATHER WILL CONTINUE TO BE DOMINATED BY AN UPPER LEVEL RIDGE THROUGH TUESDAY. DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. HIGH TEMPERATURES ON TUESDAY WILL BE NOTICEABLY WARMER AS WEST WINDS PREVAIL ACROSS THE OUTLOOK AREA. .THREATS... THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...ESPECIALLY OVER THE WESTERN PERMIAN BASIN AND MOUNTAINOUS REGIONS. LOCALLY HEAVY RAIN AND BRIEF GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS...HOWEVER STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AND SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. &&
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.